Generic placeholder image

Current Drug Safety

Editor-in-Chief

ISSN (Print): 1574-8863
ISSN (Online): 2212-3911

Drug-Induced Hair Disorders

Author(s): Bianca Maria Piraccini, Matilde Iorizzo, Giulia Rech and Antonella Tosti

Volume 1, Issue 3, 2006

Page: [301 - 305] Pages: 5

DOI: 10.2174/157488606777934477

Price: $65

Abstract

Drugs may induce hair loss, stimulate hair growth or, more rarely, induce changes in the hair shape and colour. Drug-induced hair loss is usually completely reversible and is, in most cases, a consequence of a toxic effect of the drug on the hair follicle matrix. In rare cases alopecia may be permanent. Depending on type of drug, dosage and patient susceptibility, hair loss presents as telogen effluvium, anagen effluvium or both. Telogen effluvium is also commonly observed after discontinuation of drugs that prolong anagen, such as topical minoxidil and oral contraceptives. Although a large number of drugs have been occasionally reported to produce hair loss, only for a few drugs the relation between drug intake and hair loss has been proven.

Keywords: Hair loss, alopecia, drugs


Rights & Permissions Print Export Cite as
© 2022 Bentham Science Publishers | Privacy Policy